Drug hepatitis develops chronic administration of drugs that have toxic effects on the liver (hepatotoxic drugs) or when administered in large doses. More and more often the cause of drug-induced hepatitis in women is a long-term use of hormonal contraceptives.
Drug-induced hepatitis - Causes of
Drug hepatitis develops chronic administration of drugs which have hepatotoxic effects, that is toxic to liver cells (hepatocytes). This is because the drugs are degraded in the liver and excreted from the body and then through the intestine in the bile and urine through the kidneys. The toxic effects of drugs is increased if the patient already has some kind of liver disease, kidney or systemic failure of the connective tissue (eg, rheumatoid arthritis), as well as in elderly patients and pregnant women.
Some drugs (eg, acetaminophen) have a direct toxic effect on the liver cells in excess of recommended dosages, while others have an impact after decomposition in the liver by toxic metabolic products (metabolites) - because there are, for example, tetracyclines.
Sometimes toxic damage of liver cells develops at individual intolerance of some medications. Such reactions to medications occur irrespective of the dose, usually a few days (sometimes three months) from the start of the reception, and if the drug has not been abolished, can lead to death of the patient.
Drug-induced hepatitis occurs in women more often than men, the cause of this phenomenon has not yet been established.
The most well-known drugs with hepatotoxic include paracetamol, some anti-TB drugs (isoniazid, rifampicin, pyrazinamide, and others.), Anticonvulsants (phenytoin, carbamazepine), sulfonamide drugs, which include estrogen, including hormonal contraceptives antifungal agents (e.g., keto kenozol), tetracycline antibiotics, nonsteroidal anti-inflammatories (especially diclofenac
Diclofenac - relieve inflammation and pain
, Ibuprofen, indomethacin). There are many other gepatotokicheskih drugs whose action is enhanced by increasing the dose and duration of administration.
The symptoms of drug-induced hepatitis
Symptoms of hepatitis drug depend on the drug that caused it, and the original state of the patient, so they can be very different. There ka lightweight and virtually asymptomatic drug liver damage and severe lightning with necrosis of the liver cells and the formation of acute liver failure. Liver damage ascertain when elevated blood liver enzyme ALT to more than three times, total bilirubin - twice.
Medications for hepatitis type hypersensitivity reactions usually develops after a few weeks of treatment, especially in the re-appointment of drugs such as NSAIDs, sulfonamides, quinine drugs, anticonvulsants.
In less severe drug-induced hepatitis only sign of liver damage can be changes in laboratory parameters. Such hepatitis
Hepatitis - the scourge of our time
after the abolition of the drug, calling it can pass on their own.
Lightning fast (fulminant) for drug-induced hepatitis is characterized by acute onset, rapid rise in temperature, pain in the right hypochondrium, nausea, vomiting, headaches and rapid transition into the hepatic coma. If such a patient is not provided with adequate medical care, he will die.
Treatment of drug-induced hepatitis
Treatment begins with the abolition of the drug that caused liver toxicity, as well as any other medication or food, which could have a toxic effect on the liver cells. It should also eliminate the heavy physical load and stress.
Diet is of great importance in the drug-induced hepatitis. Appointed table number 5 - nutrition with the exception of fatty foods of animal origin. All dishes should be boiled or steamed.
In severe hepatitis carried detoxification therapy - medicinal solution is injected intravenously with the purpose of washing the body of toxic substances. At the same time appointed adsorbents (smectite, activated charcoal
Activated carbon - old but indispensable
, Polysorb, etc.) to remove the drug from the intestine.
When toxic hepatitis
Toxic hepatitis - the impact of harmful substances on the liver
Caused by paracetamol, designate specific antidote - acetylcysteine - it binds toxic metabolites of paracetamol. Toxic liver disease associated with allergic reactions require the appointment of glucocorticoid hormones.
Despite the fact that the incidence of hepatitis B drugs is growing, promptly appointed an adequate treatment could prevent the development of severe liver damage.